Alert archive / Washington / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 33, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 10, 2023, 5:43 PM PDT for Lincoln County, Spokane County, Stevens County, Washington. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2023, 5:43 PM PDT (00:43 UTC)
- Expired
- Jul 10, 2023, 6:15 PM PDT
- In force
- 32 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 25 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:50 PM PDT | HAIL 2 | 3 Sse Ford, WA | Facebook picture of damaged roofing panels. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
641
WUUS56 KOTX 110043
SVROTX
WAC043-063-065-110115-
/O.NEW.KOTX.SV.W.0033.230711T0043Z-230711T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
543 PM PDT Mon Jul 10 2023
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in eastern Washington...
Southeastern Stevens County in northeastern Washington...
Northwestern Spokane County in northeastern Washington...
* Until 615 PM PDT.
* At 543 PM PDT, a severe thunderstorm was located 13 miles northwest
of Suncrest, or 24 miles northwest of Spokane, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Deer Park, Ford, Tum Tum, and Clayton.
This includes the following highways...
U.S. Highway 2 in Washington near mile marker 302.
U.S. Highway 395 in Washington between mile markers 172 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4780 11790 4793 11796 4811 11747 4785 11735
TIME...MOT...LOC 0043Z 252DEG 24KT 4790 11783
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KM1 follow-up statement
291
WWUS56 KOTX 110059
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
559 PM PDT Mon Jul 10 2023
WAC043-110108-
/O.CAN.KOTX.SV.W.0033.000000T0000Z-230711T0115Z/
Lincoln WA-
559 PM PDT Mon Jul 10 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4784 11778 4794 11783 4811 11747 4785 11735
TIME...MOT...LOC 0058Z 252DEG 24KT 4793 11768
$$
WAC063-065-110115-
/O.CON.KOTX.SV.W.0033.000000T0000Z-230711T0115Z/
Stevens WA-Spokane WA-
559 PM PDT Mon Jul 10 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR SOUTHEASTERN STEVENS AND NORTHWESTERN SPOKANE COUNTIES...
At 558 PM PDT, a severe thunderstorm was located 9 miles northwest of
Suncrest, or 21 miles northwest of Spokane, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Deer Park, Ford, Tum Tum, and Clayton.
This includes the following highways...
U.S. Highway 2 in Washington near mile marker 302.
U.S. Highway 395 in Washington between mile markers 173 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4784 11778 4794 11783 4811 11747 4785 11735
TIME...MOT...LOC 0058Z 252DEG 24KT 4793 11768
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:04 PM PDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 10, 3:04 PM PDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
304 PM PDT Mon Jul 10 2023
.SYNOPSIS...
A cold front is bringing thunderstorms with locally heavy rain and
frequent lightning to portions of the Inland Northwest this
afternoon, though coverage is expected to decrease tonight. Shower
and isolated thunderstorm chances will linger near the Canadian
border Tuesday and Wednesday. Temperatures will not be as hot,
with highs in the 80s and low 90s.
&&
.DISCUSSION...
Tonight through Wednesday night:
As low pressure tracks northeastward into tonight, we will see
scattered showers and thunderstorms across east WA and north ID.
Red Flag Warnings (to account for the frequent lightning) and a
Flood Watch (to account for potential flooding in the lee of the
northern Cascades) remain in effect into this evening. Storms
today commonly caused wind gusts of 30-40+ mph along with brief
heavy downpours. With ample cloud cover this morning and then
much of region receiving rain, daytime temps have been markedly
cooler today than we've seen over the last several days.
Storm coverage and intensity is likely to decrease as we head into
the late evening and overnight hours. For Tuesday and Wednesday,
daytime temps will rebound, generally a smidge (about 1-4 degrees)
above normal for most locations. Diurnal chances for showers will
persist for areas up near the Canadian border. A disturbance
will move across northern WA Wednesday and Wednesday night, though
the main impacts from this feature will be from locally breezy
west winds. /KD
Thursday through Monday:
Ridging strengthens Thursday as an area of low pressure extends
from the Gulf of Alaska south towards the Washington Coast. This
pattern allow for a persistent and gradual warming and drying
trend, accompanied by mostly sunny skies. Temperatures will
gradually increase each day, with the warmest temperatures
expected Sunday with highs in the 90s to low 100s. Winds will also
be breezy on Sunday, causing a concern for increased fire
behavior. Ensembles suggest an increased chance of the ridge axis
shifting eastward into northwestern montana, as a negatively
tilted trough traverses through it on Sunday night. As a result,
there is increase uncertainty later this weekend. /KM
&&
.AVIATION...
00Z TAFs: Showers and thunderstorms will continue across the
aviation area until about 04Z Tuesday as a weather disturbance
moves thru the region. Some of the thunderstorms could be strong,
with gusty winds, heavy rain, and frequent lightning. Primarily
VFR conditions are forecast, but any heavier storms could briefly
produce MVFR cigs/vis. Storm chances after 00Z are forecast to be
35% or less across TAF sites into the evening. TAF sites forecast
to remain dry during the daytime hours Tuesday. /KD
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 56 85 56 86 58 86 / 30 0 0 0 0 0
Coeur d'Alene 57 83 55 85 57 86 / 30 0 0 0 10 0
Pullman 50 81 50 84 53 83 / 20 0 0 0 0 0
Lewiston 62 91 61 93 64 93 / 10 0 0 0 10 0
Colville 50 84 51 86 50 86 / 50 10 0 10 10 10
Sandpoint 55 81 53 84 53 84 / 30 10 0 0 10 0
Kellogg 58 79 58 82 58 81 / 20 0 0 0 10 0
Moses Lake 54 89 56 89 56 91 / 20 0 0 0 0 0
Wenatchee 60 87 62 87 61 89 / 10 0 0 0 0 0
Omak 57 90 61 90 60 92 / 40 0 0 10 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 8 PM PDT this evening for Eastern
Columbia Basin -Palouse -Spokane Area (Zone 708)-
Foothills of Northeast Washington (Zone 701)-Western
Columbia Basin (Zone 707).
Flood Watch until 11 PM PDT this evening for Okanogan Highlands-
Okanogan Valley-Upper Columbia Basin-Western Okanogan
County.
&&In the hours before
Special weather statement, Jul 10, 4:10 PM PDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Spokane WA
410 PM PDT Mon Jul 10 2023
WAZ035-044-102345-
Waterville Plateau WA-Upper Columbia Basin WA-
410 PM PDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of east central Douglas
and northeastern Grant Counties through 445 PM PDT...
At 408 PM PDT, Doppler radar was tracking a strong thunderstorm near
Banks Lake South, or 39 miles north of Moses Lake, moving east at 10
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Banks Lake South, Coulee City, Hartline, Mold, and Dry Falls
Junction.
This includes U.S. Highway 2 in Washington between mile markers 181
and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4757 11949 4770 11954 4781 11899 4753 11898
TIME...MOT...LOC 2308Z 264DEG 9KT 4768 11919
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CMSSpecial weather statement, Jul 10, 4:58 PM PDT, 45 minutes before
Special Weather Statement
National Weather Service Spokane WA
458 PM PDT Mon Jul 10 2023
WAZ041-043-044-047-110030-
Central Chelan County WA-Waterville Plateau WA-Wenatchee Area WA-
Okanogan Valley WA-
458 PM PDT Mon Jul 10 2023
...Strong thunderstorms will impact portions of west central Douglas,
east central Chelan and southwestern Okanogan Counties through 530 PM
PDT...
At 457 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Chelan to near Orondo. Movement
was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Chelan, Douglas, Waterville, Entiat, Stayman, Manson, and Lake Chelan
State Park.
This includes the following highways...
U.S. Highway 2 in Washington between mile markers 142 and 154.
U.S. Highway 97 in Washington between mile markers 215 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4796 12001 4758 11999 4764 12024 4798 12028
TIME...MOT...LOC 2357Z 292DEG 11KT 4789 12019 4769 12017
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CMSSpecial weather statement, Jul 10, 5:11 PM PDT, 32 minutes before
Special Weather Statement
National Weather Service Spokane WA
511 PM PDT Mon Jul 10 2023
WAZ036-037-110045-
Spokane Area WA-Northeast Mountains WA-
511 PM PDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of northeastern
Lincoln, south central Stevens and west central Spokane Counties
through 545 PM PDT...
At 511 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Davenport, or 32 miles west of Spokane, moving
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Little Falls Dam, Wellpinit, and Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4776 11814 4785 11818 4807 11782 4782 11764
TIME...MOT...LOC 0011Z 242DEG 20KT 4783 11808
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KMLocal storm report, Jul 10, 5:21 PM PDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
521 PM PDT Mon Jul 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tornado 2 WSW Wilbur 47.75N 118.74W
07/10/2023 Lincoln WA Public
Several photos and video of a landspout
tornado near Wilbur Airport. Time
approximate based on several social media
reports and radar.
&&
CMSSpecial weather statement, Jul 10, 5:24 PM PDT, 19 minutes before
Special Weather Statement
National Weather Service Spokane WA
524 PM PDT Mon Jul 10 2023
WAZ034-035-044-110100-
Moses Lake Area WA-Waterville Plateau WA-Upper Columbia Basin WA-
524 PM PDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of central Douglas and
central Grant Counties through 600 PM PDT...
At 524 PM PDT, Doppler radar was tracking a strong thunderstorm near
Lakeview, or 25 miles northwest of Moses Lake, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Ephrata, Lakeview, Banks Lake South, Soap Lake, Coulee City,
Stratford, and Laveview Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4733 11962 4750 11969 4763 11923 4737 11912
TIME...MOT...LOC 0024Z 254DEG 20KT 4744 11955
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KMLocal storm report, Jul 10, 5:32 PM PDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
532 PM PDT Mon Jul 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM Hail Creston 47.76N 118.52W
07/10/2023 E0.50 inch Lincoln WA Public
&&
CMSThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:05 PM PDT | Areal Flood Advisory | OTX | Douglas, Grant | 2 hr |
| Jul 10, 5:08 PM PDT | Severe Thunderstorm Warning | OTX | Grant, Lincoln | 28 min |
| Jul 10, 5:11 PM PDT | Areal Flood Advisory | OTX | Chelan | 99 min |
| Jul 10, 5:11 PM PDT | Special Weather Statement | OTX | Spokane | 34 min |
| Jul 10, 5:24 PM PDT | Special Weather Statement | OTX | Grant | 36 min |
| Jul 10, 6:14 PM PDT | Special Weather Statement | OTX | Spokane | 31 min |
| Jul 10, 6:15 PM PDT | Areal Flood Advisory | OTX | Stevens | 2 hr |
| Jul 10, 7:11 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane | 37 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.